Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
188 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What are the signs of drug overdose?

Hey, I've been injecting coke and heroin a lot lately, sadly. I am 19, 5 foot 5, a cancer survivor (leukemia) and 16 years remission this year, i have no allergies, had mono once, and am healthy besides scoliosis and a stress fracture in my back. I occasionally do a little more than i plan on and can hear my heartbeat, everything sounds like its in a tin can, and my heart beat changes from really fast to slow. I learned how to half-way control it by breathing. I know what im doing is stupid, but my most important question is: what are the signs of an overdose? also appropriately how much would it take to cause an overdose? again i know this is really unsafe, and a very stupid idea but i think i have come very close the past few days..please help me!
Mon, 11 May 2015
Report Abuse
Addiction Medicine Specialist 's  Response
Ok.... there's different signs for cocaine and heroin. The big problem though, is if it's serious YOU WON"T BE AWAKE TO KNOW WHAT TO DO. The overdose makes someone unconscious seconds after injection.
There are pens of the antidote to narcotics. These cannot be given by the person who is overdoseing so, having someone with you with the pen is the only relevant context for it.
Cocaine causes heart problems. Often these are fatal arrhythmias and the person just falls over dead. Unless you have someone with very good resusitation skills and equipment. It's pretty well hopeless. There can be stroke or heart attack with cocaine that is not immediately deadly. Signs of heart attack would include chest pain, difficulty breathing, sweats.

The quality control of drugs of abuse is quite poor. Overdoses occur with single intravenous doses depending on the purity.
These would be strong reasons to never do them again. Suboxone has blockers in it that prevent fatal narcotic overdose, at the down side of giving withdrawal if you use it and heroin together. But not fatal withdrawal.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Morphinans


What are the signs of drug overdose?

Ok.... there s different signs for cocaine and heroin. The big problem though, is if it s serious YOU WON T BE AWAKE TO KNOW WHAT TO DO. The overdose makes someone unconscious seconds after injection. There are pens of the antidote to narcotics. These cannot be given by the person who is overdoseing so, having someone with you with the pen is the only relevant context for it. Cocaine causes heart problems. Often these are fatal arrhythmias and the person just falls over dead. Unless you have someone with very good resusitation skills and equipment. It s pretty well hopeless. There can be stroke or heart attack with cocaine that is not immediately deadly. Signs of heart attack would include chest pain, difficulty breathing, sweats. The quality control of drugs of abuse is quite poor. Overdoses occur with single intravenous doses depending on the purity. These would be strong reasons to never do them again. Suboxone has blockers in it that prevent fatal narcotic overdose, at the down side of giving withdrawal if you use it and heroin together. But not fatal withdrawal.